ERA

Download the full-sized PDF of Markov chain approximations to filtering equations for reflecting diffusion processes.Download the full-sized PDF

Analytics

Share

Permanent link (DOI): https://doi.org/10.7939/R3PV6B904

Download

Export to: EndNote  |  Zotero  |  Mendeley

Communities

This file is in the following communities:

Mathematical and Statistical Sciences, Department of

Collections

This file is in the following collections:

Research Publications (Mathematical and Statistical Sciences)

Markov chain approximations to filtering equations for reflecting diffusion processes. Open Access

Descriptions

Author or creator
Kouritzin, Michael
Long, H.
Sun, W.
Additional contributors
Subject/Keyword
Markov chain approximation
Reflecting diffusion
Particle filters
Law of large numbers
Duncan–Mortensen–Zakai equation
Nonlinear filtering
Type of item
Journal Article (Published)
Language
English
Place
Time
Description
Herein, we consider direct Markov chain approximations to the Duncan–Mortensen–Zakai equations for nonlinear filtering problems on regular, bounded domains. For clarity of presentation, we restrict our attention to reflecting diffusion signals with symmetrizable generators. Our Markov chains are constructed by employing a wide band observation noise approximation, dividing the signal state space into cells, and utilizing an empirical measure process estimation. The upshot of our approximation is an efficient, effective algorithm for implementing such filtering problems. We prove that our approximations converge to the desired conditional distribution of the signal given the observation. Moreover, we use simulations to compare computational efficiency of this new method to the previously developed branching particle filter and interacting particle filter methods. This Markov chain method is demonstrated to outperform the two-particle filter methods on our simulated test problem, which is motivated by the fish farming industry.
Date created
2004
DOI
doi:10.7939/R3PV6B904
License information
Rights
© 2004 Stochastic Processes and their Applications. This version of this article is open access and can be downloaded and shared. The original author(s) and source must be cited. Non-commercial use only.
Citation for previous publication
Michael A Kouritzin, Hongwei Long, Wei Sun, Markov chain approximations to filtering equations for reflecting diffusion processes, Stochastic Processes and their Applications, Volume 110, Issue 2, April 2004, Pages 275-294, ISSN 0304-4149,  http://dx.doi.org/10.1016/j.spa.2003.10.013
.

Source
Link to related item

File Details

Date Uploaded
Date Modified
2014-05-01T01:47:49.256+00:00
Audit Status
Audits have not yet been run on this file.
Characterization
File format: pdf (Portable Document Format)
Mime type: application/pdf
File size: 290200
Last modified: 2015:10:12 17:01:22-06:00
Filename: SPA_2004_110_275.pdf
Original checksum: b22605cb2725abc32cc575310b1156fc
Well formed: false
Valid: false
Status message: Unexpected error in findFonts java.lang.ClassCastException: edu.harvard.hul.ois.jhove.module.pdf.PdfSimpleObject cannot be cast to edu.harvard.hul.ois.jhove.module.pdf.PdfDictionary offset=3581
Status message: Invalid name tree offset=284813
Status message: Invalid name tree offset=284813
Status message: Invalid name tree offset=284813
Status message: Invalid name tree offset=284813
File title: Markov chain approximations to filtering equations for reflecting diffusion processes
Page count: 20
Activity of users you follow
User Activity Date